Alert archive / Arizona / Special Weather Statements in 2014

Special Weather Statement, NWS Phoenix, AZ

July 26, 2014

NWS Phoenix, AZ issued this special weather statement at Jul 26, 2014, 8:21 PM MST. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2014, 8:21 PM MST (03:21 UTC)
Expired
Jul 26, 2014, 8:45 PM MST
In force
24 min
Issued by
NWS Phoenix, AZ

The radar

The Phoenix radar (KIWA), 104 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 3.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
577 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
2668 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

597 
WWUS85 KPSR 270321
SPSPSR

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
821 PM MST SAT JUL 26 2014

AZZ024-270345-
GILA AZ-
821 PM MST SAT JUL 26 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA

UNTIL 845 PM MST

AT 815 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
HILLTOP TO CUTTER TO 8 MILES NORTHEAST OF CHRISTMAS TO 8 MILES
SOUTHEAST OF WINKELMAN...AND MOVING WEST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
   CHRISTMAS AND  WINKELMAN...
   HAYDEN...
   GLOBE AND PINAL PEAK...

LAT...LON 3343 11022 3343 11032 3340 11035 3338 11043
      3328 11045 3319 11040 3318 11050 3313 11059
      3314 11062 3311 11068 3307 11069 3307 11072
      3304 11071 3298 11078 3299 11079 3317 11090
      3337 11089 3354 11065 3344 11020
TIME...MOT...LOC 0321Z 092DEG 18KT 3349 11045 3338 11063
          3312 11067 3292 11069

$$

18

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:05 PM MST, 5 hours 16 minutes earlier.

Area forecast discussion, Jul 26, 3:05 PM MST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
305 PM MST SAT JUL 26 2014

.SYNOPSIS...
MONSOON MOISTURE WILL REMAIN ACROSS THE REGION THROUGH AT LEAST THE
MIDDLE OF NEXT WEEK...WITH A CHANCE FOR AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS EACH DAY. DAYTIME TEMPERATURES WILL STILL
HOLD ABOVE SEASONAL NORMALS...BUT ARE EXPECTED TO REMAIN BELOW THE
NEAR-RECORD READINGS WE SAW EARLIER THIS WEEK.

&&

.DISCUSSION...
TONIGHT...IR/VIS SATELLITE IMAGERY THIS AFTERNOON REVEALS LITTLE IN
THE WAY OF CUMULUS FORMING ANYWHERE ACROSS OUR CWA. EVEN THOUGH
ATMOSPHERIC MOISTURE IS PLENTIFUL...AND THERE HAS BEEN GOOD
INSOLATION WITH THE LACK OF CLOUD COVER...THE BOUNDARY LAYER REMAINS
COOLER FROM LAST NIGHTS STORMS...THWARTING CONVECTIVE INITIATION.
EVEN WITH THE SOUTH-SOUTHEASTERLY FLOW ALOFT...THE UPPER LEVEL FLOW
IS QUITE CONFLUENT IN THE 500-300MB LAYER AND IS NOT A FAVORABLE
ENVIRONMENT OR SUPPORTIVE OF THUNDERSTORMS. BOTTOM LINE...WAY TOO
MUCH CIN OR INHIBITION TO OVERCOME TO HAVE STORMS FORM OVER THE
LOWER DESERTS THIS AFTERNOON AND EVENING. ITS NOT OUT OF THE
QUESTION TO HAVE AN ISOLATED STORM OR TWO DRIFT OFF THE BAJA
PENINSULAR RANGE/SPINE AND THROW SOME GUSTY WINDS TOWARD EL CENTRO
CALIFORNIA...OR EVEN A FEW STORMS OVER/SOUTH OF SOUTHERN GILA COUNTY
THIS EVENING WITH SOME OUTFLOW APPROACHING THE FAR SOUTHEAST
VALLEY...BUT CHANCES ARE SLIGHT.

SUNDAY...THE FLOW CHANGES LATER THIS EVENING AND OVERNIGHT WITH THE
APPROACH OF A SMALLER DISTURBANCE AHEAD OF A LARGER INVERTED
TROUGH/EASTERLY WAVE PROGGED TO MOVE INTO SOUTHERN ARIZONA SUNDAY
AFTERNOON. THE UPPER LEVEL FLOW DURING THIS PERIOD OF TIME BECOMES
MORE EAST-SOUTHEASTERLY AND 500MB STEERING FLOW MORE PROGRESSIVE
AROUND 15-20KT. ELECTED TO EXPAND SLIGHT CHANCE POPS WESTWARD FOR
EARLY SUNDAY MORNING...SPREADING ACROSS WESTERN MARICOPA YUMA AND LA
PAZ COUNTIES. PER NAM12 AND GFS FORECAST SOUNDINGS...PRECIPITABLE
WATER STEADILY INCREASES TO NEAR 1.75 INCHES BY LATE SUNDAY
AFTERNOON/EVENING OVER THE LOWER DESERTS...AND PRECIPITATION CHANCES
INCREASE AS WELL. STORMS THAT FORM SUNDAY HAVE THE POTENTIAL TO
PRODUCE STRONG GUSTY OUTFLOW WINDS AND GENERATE AREAS OF BLOWING
DUST THAT CAN CREATE DRIVING AND HEALTH HAZARDS. SOME STORMS COULD
PRODUCE HEAVY RAIN AND LOCALIZED FLOODING OF ROADWAYS AND PONDING OF
WATER IN LOW LYING AREAS.

PREVIOUS DISCUSSION...
MONDAY THROUGH FRIDAY...IT APPEARS THAT A LOW-MID GRADE MONSOON WILL
LIKELY PREVAIL THROUGH AT LEAST MONDAY. ALTHOUGH SOUTHERLY FLOW
ALOFT WILL CONTINUE TO PULL MOISTURE INTO THE REGION THROUGH THIS
PERIOD...LIGHT WINDS ALOFT AND THE TENDENCY FOR THE MAIN UPPER HIGH
CENTER TO REMAIN OVER/JUST EAST OF OUR REGION WILL LIKELY HAMPER TS
DEVELOPMENT EACH DAY...WITH INTERSECTING OUTFLOWS BEING THE PRIMARY
SOURCE OF LIFT FOR CONVECTIVE ACTIVITY. TS ACTIVITY COULD BE LESS
FROM TUESDAY ONWARD INTO THE END OF NEXT...SINCE THE GFS HINTS THAT
THE FLOW ALOFT COULD BECOME A MORE WESTERLY...AND DRIER ONE...BUT
CONFIDENCE IN THIS SOLN IS QUITE LOW...AND HAVE KEPT CLIMO-LIKE
VALUES IN THE POP GRIDS FOR NOW...WITH TEMPS IN THE NORMAL TO
SLIGHTLY-ABOVE NORMAL RANGE.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
CONDITIONS UPSTREAM REMAIN QUIET AND THE GENERAL CONSENSUS IS THAT
THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING WILL REMAIN OUTSIDE
OF THE PHOENIX AREA. HOWEVER...GIVEN THE MOIST CONDITIONS ISOLATED
THUNDERSTORMS WILL REMAIN A POSSIBILITY...PARTICULARLY ACROSS THE
HIGHER TERRAIN EAST OF GILA COUNTY.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
CONDITIONS CONTINUE TO DESTABILIZE ACROSS SOUTHEASTERN CA AND
ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON.
HOWEVER...PROBABILITIES REMAIN TOO LOW AT THIS TIME TO INCLUDE IN
THE KIPL-KBLH TAFS. ANY STORMS THAT DO FORM HAVE THE POTENTIAL TO
PRODUCE STRONG TO SEVERE WIND GUSTS AND BLOWING DUST.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
NEAR NORMAL TEMPERATURES AND HIGHER RELATIVE HUMIDITY LEVELS ARE
EXPECTED. MINIMUM RELATIVE HUMIDITY LEVELS WILL RANGE FROM 15 TO 25
PERCENT AND RECOVER OVERNIGHT TO 35 TO 45 PERCENT. THERE WILL BE A
DAILY THREAT OF AFTERNOON AND EVENING THUNDERSTORMS...BUT THESE WILL
BE MAINLY CONFINED TO THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA.
WINDS WILL BE GENERALLY LESS THAN 15 MPH...EXCEPT IN THE VICINITY OF
THUNDERSTORMS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...MEYERS/PERCHA
AVIATION...HIRSCH
FIRE WEATHER...HIRSCH/MCLANE
Hazardous weather outlook, Jul 26, 3:32 AM MST, 16 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
332 AM MST SAT JUL 26 2014

AZZ020>028-CAZ030>033-271045-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
332 AM MST SAT JUL 26 2014 /332 AM PDT SAT JUL 26 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL
ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORM ARE FORECAST TO DEVELOP AGAIN
TODAY. WHERE THUNDERSTORMS FORM...STRONG GUSTY OUTFLOW WINDS COULD
GENERATE AREAS OF BLOWING DUST CREATING DRIVING AND HEALTH HAZARDS.
SOME STORMS COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING OF
ROADWAYS AND PONDING OF WATER IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED THUNDERSTORM ARE FORECAST TO DEVELOP EACH
DAY. WHERE THUNDERSTORMS FORM...STRONG GUSTY OUTFLOW WINDS COULD
GENERATE AREAS OF BLOWING DUST CREATING DRIVING AND HEALTH HAZARDS.
SOME STORMS COULD PRODUCE HEAVY RAIN AND LOCALIZED FLOODING OF
ROADWAYS AND PONDING OF WATER IN LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 26, 3:26 PM MST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
326 PM MST SAT JUL 26 2014

AZZ024-262300-
GILA AZ-
326 PM MST SAT JUL 26 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA

UNTIL 400 PM MST

AT 318 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF SAWMILL...MOVING WEST AT 30
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL GILA COUNTY...

LAT...LON 3358 11016 3361 11046 3368 11076 3379 11069
      3385 11057 3383 11051 3383 11033 3367 11013
TIME...MOT...LOC 2226Z 102DEG 28KT 3373 11039

18
Special weather statement, Jul 26, 4:33 PM MST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
433 PM MST SAT JUL 26 2014

AZZ024-270000-
GILA AZ-
433 PM MST SAT JUL 26 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA

UNTIL 500 PM MST

AT 427 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF HILLTOP...MOVING WEST AT 10
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL GILA COUNTY...

LAT...LON 3374 11044 3371 11074 3372 11074 3379 11069
      3381 11066 3385 11057 3385 11056 3383 11051
      3383 11042
TIME...MOT...LOC 2333Z 094DEG 10KT 3380 11055

18
Special weather statement, Jul 26, 8:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
821 PM MST SAT JUL 26 2014

AZZ024-270345-
GILA AZ-
821 PM MST SAT JUL 26 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA

UNTIL 845 PM MST

AT 815 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
HILLTOP TO CUTTER TO 8 MILES NORTHEAST OF CHRISTMAS TO 8 MILES
SOUTHEAST OF WINKELMAN...AND MOVING WEST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
   CHRISTMAS AND  WINKELMAN...
   HAYDEN...
   GLOBE AND PINAL PEAK...

LAT...LON 3343 11022 3343 11032 3340 11035 3338 11043
      3328 11045 3319 11040 3318 11050 3313 11059
      3314 11062 3311 11068 3307 11069 3307 11072
      3304 11071 3298 11078 3299 11079 3317 11090
      3337 11089 3354 11065 3344 11020
TIME...MOT...LOC 0321Z 092DEG 18KT 3349 11045 3338 11063
          3312 11067 3292 11069

18

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:44 PM MSTSpecial Weather StatementPSR31 min
Jul 26, 9:03 PM MSTAreal Flood AdvisoryPSRGila117 min
Jul 26, 9:10 PM MSTSpecial Weather StatementPSRPinal35 min
Jul 26, 9:37 PM MSTSpecial Weather StatementPSRPinal23 min
Jul 26, 9:56 PM MSTSpecial Weather StatementPSR34 min
Jul 26, 10:04 PM MSTSpecial Weather StatementPSRPinal26 min
Jul 26, 10:09 PM MSTBlowing Dust AdvisoryPSR111 min
Jul 26, 10:23 PM MSTDust Storm WarningPSR35 min
Jul 26, 10:27 PM MSTSpecial Weather StatementPSRMaricopa48 min
Jul 26, 10:28 PM MSTSpecial Weather StatementPSR47 min
Jul 26, 11:00 PM MSTSpecial Weather StatementPSR30 min
Jul 26, 11:03 PM MSTSevere Thunderstorm WarningPSRMaricopa27 min
Jul 26, 11:07 PM MSTSpecial Weather StatementPSR53 min
Jul 26, 11:12 PM MSTSevere Thunderstorm WarningPSRMaricopa18 min
Jul 26, 11:19 PM MSTAreal Flood AdvisoryPSRMaricopa116 min
Jul 26, 11:23 PM MSTSpecial Weather StatementPSRMaricopa37 min
Jul 26, 11:30 PM MSTSpecial Weather StatementPSRMaricopa30 min
Jul 26, 11:55 PM MSTSpecial Weather StatementPSRMaricopa35 min
Jul 27, 12:26 AM MSTSpecial Weather StatementPSR49 min
Jul 27, 12:28 AM MSTSpecial Weather StatementPSRMaricopa32 min
Jul 27, 2:43 AM MSTSpecial Weather StatementPSR62 min
Jul 27, 3:12 AM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal63 min
Jul 27, 3:14 AM MSTBlowing Dust AdvisoryPSR5 hr
Jul 27, 3:37 AM MSTSpecial Weather StatementPSRPinal53 min
Jul 27, 3:45 AM MSTSpecial Weather StatementPSR60 min
Jul 27, 5:39 AM MSTSpecial Weather StatementPSRLa Paz51 min

Nearby

Special Weather Statements in Arizona, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.